Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 90, NWS Eureka, CA

October 2, 2016

NWS Eureka, CA issued this small craft advisory at Oct 2, 2016, 2:32 AM PDT. It took effect at Oct 3, 2016, 9:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2016, 2:32 AM PDT (09:32 UTC)
In effect from
Oct 3, 2016, 9:00 AM PDT
Expired
Oct 3, 2016, 9:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

875 
WHUS76 KEKA 020932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PDT SUN OCT 2 2016

PZZ470-475-021745-
/O.NEW.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PDT SUN OCT 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY. 

* WINDS...SOUTHERLY 15 TO 25 KT ON MONDAY.

* WAVES/SEAS...7 TO 8 FT AROUND 9 SECONDS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
579 
WHUS76 KEKA 021751
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1051 AM PDT SUN OCT 2 2016

PZZ470-475-030200-
/O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1051 AM PDT SUN OCT 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MONDAY...

* WINDS...SOUTHERLY 15 TO 25 KT ON MONDAY.

* WAVES...7 TO 8 FT AT 9 SECONDS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
248 
WHUS76 KEKA 022204
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PDT SUN OCT 2 2016

PZZ470-475-030615-
/O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 PM PDT SUN OCT 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MONDAY...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS
  TO 35 KT ON MONDAY. WINDS DIMINISHING MONDAY NIGHT.

* WAVES...BUILDING TO 7 TO 8 FT AT 9 SECONDS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
735 
WHUS76 KEKA 030319
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
819 PM PDT SUN OCT 2 2016

PZZ470-475-031130-
/O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
819 PM PDT SUN OCT 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
MONDAY...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH OCCASIONAL 
  GUSTS TO 35 KT ON MONDAY. WINDS DIMINISHING MONDAY NIGHT. 

* WAVES...BUILDING SHORT PERIOD WAVES S 5 TO 7 FT AROUND 6 SECONDS
  ON MONDAY. THERE WILL ADDITIONALLY BE A A DIMINISHING NORTHWEST
  WAVE SYSTEM NW 5 TO 6 FT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
502 
WHUS76 KEKA 030938
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PDT MON OCT 3 2016

PZZ470-475-031745-
/O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PDT MON OCT 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

* WINDS...SOUTHERLY 15 TO 25 KT WITH HIGHER GUSTS. WINDS WILL
  DIMINISH TONIGHT AND TUESDAY.

* WAVES...NW 6 TO 8 FT AT 8 TO 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
825 
WHUS76 KEKA 031638
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
938 AM PDT MON OCT 3 2016

PZZ470-475-040045-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
938 AM PDT MON OCT 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* WINDS...S 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS
  WILL DIMINISH TONIGHT AND TUESDAY.

* WAVES...NW 6 TO 8 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
395 
WHUS76 KEKA 032203
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PDT MON OCT 3 2016

PZZ470-475-040400-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-161004T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 PM PDT MON OCT 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* WINDS...S 10 TO 20 KT. GUSTS TO 30 KT NEAR AND N OF CAPE
  MENDOCINO IN THE EVENING. WINDS WILL DIMINISH TONIGHT AND
  TUESDAY.

* WAVES...NW 7 FT AT 6 TO 8 SECONDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 2:55 PM PDT, 11 hours 37 minutes earlier.

Area forecast discussion, Oct 1, 2:55 PM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT SAT OCT 1 2016

.SYNOPSIS...Rain showers and isolated thunderstorms in store for
tonight into Sunday, bringing the first significant rain event to NW
California this fall season. Another system will move in on Monday
bringing another round of precipitation. Looks like relatively drier
weather will return to the area middle of next week.

&&

.DISCUSSION...Overnight last night, an upper level disturbance made
landfall over the NW California. That lead to some showers and
isolated thunderstorms. Lightning strikes were detected early this
morning over northern Del Norte county and southern Josephine
county, and also over the Outside Waters off the NW California
coast. As the upper level disturbances pushed inland during the day
today, we are left with a lot of cumulus in the area, albeit a break
from the rain showers. With cooler air aloft, temperatures in the
interior are running about 10 degrees below normal. Along the coast,
due to the absence of marine stratus, the daytime temperatures rose
into the low to mid 60s, which is slightly above normal.

The rain showers will return to the North Coast by this evening. The
rain intensity will increase late tonight into tomorrow morning, as
a potent short wave disturbances pass through the area. The rain
showers will then spread to all of NW California tomorrow morning.
Rain showers will linger over the northern interior mountains
tomorrow afternoon into the evening. Rainfall amount around 1
inch, with the highest amounts over Del Norte county. Mendocino
will see much less precipitation than its neighboring counties
further north. With cold air aloft, the atmosphere should be
unstable enough to support isolated thunderstorms over the area as
the disturbance passes through the area. Expect the thunderstorms
to be over the offshore waters late tonight, then expanding into
the coastal area tomorrow morning, then spreading into the
interior locations by the afternoon.

There will be a brief break in precipitation when the disturbance
shifts inland, but then we will be seeing the next batch of
precipitation from another landfalling system on Monday. Looks like
precipitation will continue into Tuesday. Then, looks like NW
California may get a break from the rain. Right now, numerical
weather models suggest that the storm track will shift north mid
week. In this scenario, NW California will be mostly dry. However,
forecast confidence is fairly low with this weather pattern. Utilize
a blend of ECMWF/NAM/GFS in refreshing the forecast package. /RCL

&&

.MARINE...Light winds will continue through Sunday across the
coastal waters. A split flow will predominate this evening with S
winds N of Cape Mendocino and very light N winds S of the cape.
However, light S winds are expected S of the cape later tonight as a
frontal trough approaches. S winds will ramp up markedly on Monday
ahead of a approaching frontal system and surface low. However, this
increase will be short-lived, with about 12 hours of small craft
advisory criteria winds and short period seas. A few gale force
gusts are possible ahead of the front, particularly near and N of
Cape Mendocino. The strength of winds will hinge on the position of
the surface low and low-level jet, so stay tuned! Winds will shift
to NW-N behind the front. Wind speeds are expected to rapidly
diminish, but some higher gusts may linger due to low-level
instability. /SEC

&&

.AVIATION...Clouds this afternoon are primarily over the interior
portions of Del Norte, Humboldt, and Trinity counties while clouds
remain few and far between along the immediate cost. Overall, VFR to
MVFR conditions will continue to prevail through the early evening
hours before a frontal system reaches northwest California with
isolated showers being possible until then. The bulk of the rain is
expected to hold off until after 0600 UTC which will lower ceilings
and visibilities to MVFR to IFR conditions. Heavier showers and
isolated thunderstorms will be possible with the frontal passage as
well and could drop ceilings and visibilities into LIFR conditions
for brief periods of time. Precipitation should taper off late
Sunday morning and into the afternoon hours for the coastal sites,
while chances increase for interior regions. /KAR

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 1, 3:48 AM PDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PDT SAT OCT 1 2016

CAZ104-106>113-021100-
SOUTHWESTERN HUMBOLDT-SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-
SOUTHERN TRINITY-MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
348 AM PDT SAT OCT 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT TO MODERATE RAIN WILL LIKELY SPREAD OVER ALL OF NORTHWEST
CALIFORNIA ON SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS
WELL ON SUNDAY.

THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE
FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS
WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW
DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ101>103-105-021100-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
NORTHERN HUMBOLDT INTERIOR-
348 AM PDT SAT OCT 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT RAIN SHOWERS CAN BE EXPECTED IN HUMBOLDT AND DEL NORTE
COUNTIES TODAY. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS
THIS MORNING. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS
WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL
ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE
ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS
WEEKEND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL LIGHT TO MODERATE RAIN WILL LIKELY SPREAD OVER ALL OF
NORTHWEST CALIFORNIA ON SUNDAY. THERE IS SLIGHT CHANCE FOR
THUNDERSTORMS ON SUNDAY AS WELL.

THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE
FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS
WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW
DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:21 AM PDTSpecial Weather StatementEKADel Norte39 min

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.